Missouri, 2025

Damaging Winds in Missouri, March 14, 2025

March 14, 2025 · NWS EAX · 53 events in 14 counties and zones

On March 14th, storms brought widespread wind damage to Missouri.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
53

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

On March 14th, storms brought widespread wind damage to Missouri.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Mar 14, 11:53 AM CST, 2 hours 16 minutes earlier. Its key messages:

  • A very strong, multi-hazard storm system will all severe modes possible expected this afternoon into this evening.
  • Severe thunderstorms are forecast to develop near the Kansas- Missouri border this afternoon, racing northeastward into central and northeast Missouri by early evening. Damaging wind gusts, large hail, and a couple of tornadoes are all potential hazards with these storms.
  • Strong to damaging non-thunderstorm wind gusts are expected across the region through this evening. There is a near-100 percent chance of wind gusts exceeding 45 mph for the entire area, and probabilities of 55 mph approach 50 percent for eastern Kansas and extreme western Missouri.
  • Very dry air will move into the region from the southwest this afternoon. With the expected strong winds, critical fire- weather conditions are forecast for late morning through this evening. These conditions are exceptionally rare for this area, and all precautions to prevent fire starts should be taken.
Area forecast discussion, Mar 14, 11:53 AM CST, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
1253 PM CDT Fri Mar 14 2025

.KEY MESSAGES...

- A very strong, multi-hazard storm system will all severe modes
  possible expected this afternoon into this evening.

- Severe thunderstorms are forecast to develop near the Kansas-
  Missouri border this afternoon, racing northeastward into
  central and northeast Missouri by early evening. Damaging wind
  gusts, large hail, and a couple of tornadoes are all
  potential hazards with these storms.

- Strong to damaging non-thunderstorm wind gusts are expected
  across the region through this evening. There is a near-100
  percent chance of wind gusts exceeding 45 mph for the entire
  area, and probabilities of 55 mph approach 50 percent for
  eastern Kansas and extreme western Missouri.

- Very dry air will move into the region from the southwest this
  afternoon. With the expected strong winds, critical fire-
  weather conditions are forecast for late morning through this
  evening. These conditions are exceptionally rare for this
  area, and all precautions to prevent fire starts should be
  taken.

&&

.MESOSCALE...
Issued at 1140 AM CDT Fri Mar 14 2025

Continuing to monitor the severe-weather and fire-weather
potential across the area today. Elevated convection has moved
into southern portions of our CWA with decently impressive
convective cores, apparently tied to a weak predecessor
shortwave trough shifting through central Oklahoma early this
morning. Fortunately, this convection is expected to remain
mostly sub-severe owing to stability present below the
convective bases (although the winds off the deck are very
strong, so it will not take much to reach severe thresholds),
as the storms race northeastward near 60 mph. There is
reasonable agreement that this convection will have little
influence on the primary round of convection this afternoon
associated with the surging dryline entering the CWA by early
afternoon.

Recent CAMs have been quite consistent in initiating convection
near or just southwest of the KC metro between 2 and 4 pm, with
the storms rapidly forming an arcing band and intensifying in
the subsequent 2-4 hours as they race northeastward/eastward
into north-central/central Missouri. Forecast proximity
soundings in the region of initiation have rather straight
hodographs, albeit with sizable speed shear leading to effective
helicity ~150-200 J/kg, in an environment of MLCAPE of 500-1000
J/kg. With the aforementioned fast mid/upper flow and intense
deep-layer shear (60-80 kt), severe convection is assured, with
damaging wind gusts being the main threat. With high LCLs, a
tendency for convective mode to be linear/banded, and limited
directional shear initially, the tornado threat still appears
modest in the early stages of storm development. However,
forecast proximity soundings farther east (say, east of U.S.
Highway 65) become noticeably more favorable for tornadoes, with
effective SRH 200-400 J/kg owing to increased veering of winds
with height. CAMs also depict individual/cellular elements
within the arcing band of convection, suggesting that at least
embedded supercell structures may develop.

For our CWA, the threat of severe weather should end by around 7
pm, with extremely fast storm motions (50-60 kt) being a
noteworthy aspect of this event. However, behind the surging
dryline, a period of extremely dangerous fire-weather conditions
exists, with winds gusting 45+ mph and relative humidity
lowering below 25 percent for several hours. And in the
meantime, gradient winds are on the increase across the area,
with several surface observations near/above wind advisory
criteria already.

Overall, the forecast is on track, but will continue to update
as the situation evolves.

&&

.DISCUSSION...
Issued at 1140 AM CDT Fri Mar 14 2025

     Major storm system to affect the region through tonight...

Forecast is on track for multiple hazards to affect the region
through tonight in association with an intense cyclone
developing in the High Plains today. Objective upper-air
analysis indicates a strongly negatively-tilted trough surging
northeastward through the central Plains, poleward of a 125-150+
kt 250-mb jet streak in much of the southern U.S. and coincident
with a 100+ kt 500-mb jet streak lifting eastward north of the
upper low. The strongest portion of the surface-pressure
gradient will be reaching the forecast area this afternoon, and
associated strong gradient winds will peak from early afternoon
through mid-evening as a result. Gusts have already exceeded 45
mph this morning in portions of the area, well displaced from
the maximum pressure gradient...suggesting that our peak winds
forecast for this afternoon are mainly on track (45-55 mph with
isolated gusts to 60 mph). For more on the severe-weather and
fire-weather threats in the near term, please see the Mesoscale
section above.

Convection will race eastward of the CWA this evening (after 7
pm), with lingering fire-weather concerns through the late
evening owing to continued intense mixing on the lee side of the
surging dryline. CAMs have indicated a second surge in wind
gusts during the evening, as the nocturnal enhancement of the
low-level jet occurs before it lifts northeast in tandem with
the surface low. Winds will then diminish during the overnight
hours. Meanwhile, wraparound precipitation may clip far
northern/northwestern portions of the area (dependent on the
surface low's track). Otherwise, the area should be dry tonight
into Saturday.

A curious nugget with the forecast Saturday night is the
development of low-level frontogenetical forcing well southward
of the lifting low (by this point in the Upper Great Lakes
region into Ontario). Coarser models like the GFS indicate
little in the way of precipitation for our region during this
period, but several CAMs (and the CMC) have a period of light
precipitation as this frontogenesis maximizes. Meanwhile,
thermodynamic profiles are marginally favorable for some
snowflakes to mix in. Have included rain/snow shower chances for
this threat through the evening/overnight hours; notably,
negligible impacts are expected.

Otherwise, the main story for the weekend will be the colder
temperatures (highs around 20-25 degrees colder on Saturday
versus Friday), with near- to sub-freezing lows expected
Saturday night. Similar high temperatures should be expected on
Sunday as the larger-scale trough continues to move through the
central U.S.

By Monday, high pressure shifts east of the area while a surface low
deepens on the lee side of the Rockies. This will allow modest WAA
to get underway and coupled with quasi-zonal flow aloft will aid in
temperatures rising into the 70s. Enhanced WAA will continue on
Tuesday as a upper level trough moves from the eastern Rockies into
the central Plains allowing high to further rise into the mid 70s to
near 80. The next chance for precipitation will arrive Wednesday
into Wednesday night as the aforementioned upper level trough swings
through the region. Ensembles continue to indicate potential for
wintry precipitation in association with this system, with
long-range ensemble probabilities of 50-70 percent for
measurable snow near the MO/IA border and 20-40 percent for at
least an inch of snow. However, deterministic members remain
quite variable with surface low track and timing, and run-to-run
volatility/variability is quite high. Significant changes to the
forecast for this time period are to be expected as the event
approaches.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1252 PM CDT Fri Mar 14 2025

VFR conditions expected through the period. Initial band of
showers and thunderstorm are expected to clear terminal space by
the start of the forecast period, with wind speeds notable
increasing in the wake. Additional convection expected to
develop near/SW of the TAF sites by 20Z, with rapid movement
across terminals. The arrival of thunderstorms and in its
immediate wake will also feature a window (2030-2230Z) of very
strong SSW wind gusts up to 45-50kts. Expect for wind speeds to
remain strong, but slowly decrease through the late evening and
overnight hours.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Red Flag Warning until 10 PM CDT this evening for MOZ001>008-
     011>017-020>025-028>033-037>040-043>046-053-054.
     High Wind Warning until 8 PM CDT this evening for MOZ020-021-
     028>030-037-038-043>045-053-054.
     Wind Advisory until 10 PM CDT this evening for MOZ001>008-
     011>017-022>025-031>033-039-040-046.
KS...Red Flag Warning until 10 PM CDT this evening for KSZ025-057-
     060-102>105.
     High Wind Warning until 8 PM CDT this evening for KSZ025-057-
     060-102>105.

&&

MESOSCALE...CMS
DISCUSSION...73/CMS
AVIATION...Blair
Hazardous weather outlook, Mar 14, 3:08 AM CST, 11 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
408 AM CDT Fri Mar 14 2025

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-150915-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
408 AM CDT Fri Mar 14 2025

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 A very strong storm system will move through the region on today.
Severe thunderstorms are forecast to develop near or just east of the
Kansas-Missouri border during the afternoon, racing eastward through
central and northeast Missouri by early evening. Damaging wind
gusts, marginally severe hail, and a couple of brief tornadoes are
all possible. In addition, strong to damaging non-thunderstorm wind
gusts are expected across the area this afternoon and evening. With
very dry air moving into the region from the southwest during the
afternoon, fire-weather conditions will become extremely critical,
especially for areas south of Interstate 70.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

 No hazardous weather is expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Local storm report, Mar 14, 11:23 AM CST, 2 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
1223 PM CDT Fri Mar 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 PM     Tstm Wnd Gst     6 SSW Easton            39.26N 95.16W
03/14/2025  E65 MPH          Leavenworth        KS   Emergency Mngr

            65 mph winds near 251st and Springdale Rd.
            Also had dime size hail.

&&

CDB
Special weather statement, Mar 14, 12:10 PM CST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
110 PM CDT Fri Mar 14 2025

MOZ002-004-012-013-141845-
De Kalb MO-Gentry MO-Nodaway MO-Andrew MO-
110 PM CDT Fri Mar 14 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN GENTRY...SOUTHEASTERN
NODAWAY...ANDREW AND NORTHWESTERN DEKALB COUNTIES THROUGH 145 PM
CDT...

At 109 PM CDT, Doppler radar was tracking a strong thunderstorm over
Savannah, moving north at 75 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Gentry, Ravenwood, Barnard, Savannah, Rosendale, Conception, Bolckow,
King City, Rea, Maryville, Clyde, Pickering, Stanberry, Ford City,
Helena, Guilford, Amazonia, Arkoe, Union Star, and Conception
Junction.

This includes Interstate 29 between mile markers 57 and 63.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4040 9461 4039 9460 4039 9454 4035 9437
      3987 9456 3989 9493 3990 9494 3990 9497
      4046 9485
TIME...MOT...LOC 1809Z 195DEG 65KT 3995 9483

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

HB
Local storm report, Mar 14, 1:57 PM CST, 12 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
257 PM CDT Fri Mar 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     Tstm Wnd Gst     4 NW Paola              38.62N 94.91W
03/14/2025  M58 MPH          Miami              KS   Public

            Private weather sensor. Precipitation
            recorded at time of measurement.

&&

CMS
Local storm report, Mar 14, 2:01 PM CST, 8 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
301 PM CDT Fri Mar 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     Tstm Wnd Gst     1 SW Clare              38.82N 94.88W
03/14/2025  M59 MPH          Johnson            KS   ASOS

            ASOS station KIXD Olathe New Century
            Aircenter.

&&

CMS

The radar

The Pleasant Hill radar (KEAX), 38 km away, was scanning. The volume nearest the first event began at 20:06 UTC.

Open the radar archive at this moment

Event by event

53 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jackson

When
March 14, 2:09 PM CST to 2:11 PM CST
Where
Jackson County, 2.96 mi SSW of Kansas City
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.040, -94.590

Downed tree near Ward Parkway.

Thunderstorm Wind, Cass

When
March 14, 2:11 PM CST to 2:12 PM CST
Where
Cass County, 1.08 mi E of Archie
Measured
52 kt (60 mph) estimated gust
Reported by
Utility Company
Coordinates
38.480, -94.350

Sporadic instances of wires down with attendant power outages between Harrisonville and Butler.

Thunderstorm Wind, Jackson

When
March 14, 2:11 PM CST to 2:12 PM CST
Where
Jackson County, 2.12 mi NE of Kansas City
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.100, -94.540

Large tree down near Bales Avenue.

Thunderstorm Wind, Johnson

When
March 14, 2:13 PM CST to 2:14 PM CST
Where
Johnson County, 1.08 mi W of Warrensburg
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.770, -93.770

Propane station canopy blown down.

Thunderstorm Wind, Jackson

When
March 14, 2:17 PM CST to 2:18 PM CST
Where
Jackson County, 2.33 mi SSE of Kansas City
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.050, -94.550

Report of tree limbs down at this location.

Thunderstorm Wind, Platte

When
March 14, 2:17 PM CST to 2:18 PM CST
Where
Platte County, Platte City
Measured
52 kt (60 mph) estimated gust
Reported by
Utility Company
Coordinates
39.370, -94.780

Downed wires and power outages in Platte City.

Thunderstorm Wind, Jackson

When
March 14, 2:20 PM CST to 2:22 PM CST
Where
Jackson County, 0.69 mi N of Grandview
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.890, -94.530

Downed tree at a residence in Grandview.

Thunderstorm Wind, Platte

When
March 14, 2:21 PM CST to 2:22 PM CST
Where
Platte County, 0.69 mi S of Milton
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.210, -94.630

Social media report of an uprooted tree near 64th Street.

Thunderstorm Wind, Platte

When
March 14, 2:21 PM CST to 2:22 PM CST
Where
Platte County, 1.48 mi SSE of Iatan
Measured
52 kt (60 mph) estimated gust
Reported by
Utility Company
Coordinates
39.460, -94.970

Downed wires near Route 273.

Thunderstorm Wind, Clay

When
March 14, 2:26 PM CST to 2:27 PM CST
Where
Clay County, 0.69 mi S of Smithville
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.390, -94.580

Tree fell onto a house.

Thunderstorm Wind, Buchanan

When
March 14, 2:29 PM CST to 2:30 PM CST
Where
Buchanan County, 1.74 mi ENE of Rushville
Measured
52 kt (60 mph) estimated gust
Reported by
Utility Company
Coordinates
39.590, -94.990

Downed wires and numerous power outages between Rushville and De Kalb.

Thunderstorm Wind, Platte

When
March 14, 2:29 PM CST to 2:30 PM CST
Where
Platte County, 0.53 mi E of Dearborn
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.520, -94.770

Social media report of downed tree limbs at a property in Dearborn.

Thunderstorm Wind, Buchanan

When
March 14, 2:34 PM CST to 2:35 PM CST
Where
Buchanan County, 0.87 mi SE of Agency
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.640, -94.740

Fence blown over and minor property damage at a residence in Agency.

Thunderstorm Wind, Cass

When
March 14, 2:34 PM CST to 2:35 PM CST
Where
Cass County, Raymore
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.800, -94.450

Large tree downed at residence in Raymore.

Thunderstorm Wind, Jackson

When
March 14, 2:35 PM CST to 2:36 PM CST
Where
Jackson County, Oak Grove
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.000, -94.130

Public reported siding torn from a business and estimated winds of 60 MPH.

Thunderstorm Wind, Jackson

When
March 14, 2:35 PM CST to 2:36 PM CST
Where
Jackson County, Blue Spgs
Measured
56 kt (64 mph) estimated gust
Injuries
1 direct, 0 indirect
Reported by
Law Enforcement
Coordinates
39.020, -94.280

Local law enforcement reporting trees down in Blue Springs, including at least 1 reported on vehicle, with injuries.

Thunderstorm Wind, Jackson

When
March 14, 2:35 PM CST to 2:36 PM CST
Where
Jackson County, 1.61 mi E of Blue Summit
Measured
58 kt (67 mph) estimated gust
Reported by
Public
Coordinates
39.050, -94.420

Estimated wind gusts of 65 to 70 mph.

Thunderstorm Wind, Cass

When
March 14, 2:37 PM CST to 2:38 PM CST
Where
Cass County, Harrisonville
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
38.650, -94.350

Multiple trees downed in Harrisonville.

Thunderstorm Wind, Jackson

When
March 14, 2:37 PM CST to 2:38 PM CST
Where
Jackson County, 0.88 mi NE of Lees Summit
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
38.930, -94.370

Estimated 60 mph winds in Lee's Summit on Tudor Rd.

Thunderstorm Wind, Clay

When
March 14, 2:39 PM CST to 2:41 PM CST
Where
Clay County, Prathersville
Measured
52 kt (60 mph) estimated gust
Reported by
Utility Company
Coordinates
39.320, -94.280

Several reports of wires down and power outages in the Mosby area.

Thunderstorm Wind, Jackson

When
March 14, 2:39 PM CST to 2:40 PM CST
Where
Jackson County, 1.08 mi W of Lees Summit
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.920, -94.400

Downed tree at residence in Lee's Summit.

Thunderstorm Wind, Jackson

When
March 14, 2:40 PM CST to 2:41 PM CST
Where
Jackson County, 1.28 mi ENE of Lees Summit
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.930, -94.360

Roof damage to a business from severe thunderstorm winds.

Thunderstorm Wind, Clay

When
March 14, 2:42 PM CST to 2:43 PM CST
Where
Clay County, 1.75 mi SE of Kearney
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
39.350, -94.350

Light pole snapped.

Thunderstorm Wind, Jackson

When
March 14, 2:45 PM CST to 2:46 PM CST
Where
Jackson County, Lone Jack Berry Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.870, -94.170

Social media report of roof damage to a house from outflow wind gusts.

Thunderstorm Wind, Jackson

When
March 14, 2:45 PM CST to 2:46 PM CST
Where
Jackson County, Grain Vly
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.020, -94.200

Roof damage to house in Grain Valley.

Thunderstorm Wind, Jackson

When
March 14, 2:45 PM CST to 2:47 PM CST
Where
Jackson County, 0.87 mi NW of Blue Spgs
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
39.030, -94.290

Social media video of a fence blown over and minor damage to ballpark property at Blue Springs High School.

Thunderstorm Wind, Buchanan

When
March 14, 2:45 PM CST to 2:46 PM CST
Where
Buchanan County, 0.87 mi NE of (Stj)st Joseph Mem A
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
39.780, -94.910

St. Joseph ASOS measured a 58 mph wind gust.

Thunderstorm Wind, Jackson

When
March 14, 2:48 PM CST to 2:49 PM CST
Where
Jackson County, 3.45 mi S of Levasy
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.080, -94.130

Minor property damage from strong thunderstorm winds at a residence north of Oak Grove.

Thunderstorm Wind, Jackson

When
March 14, 2:48 PM CST to 2:49 PM CST
Where
Jackson County, 0.87 mi SE of Fairmont
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
39.090, -94.420

Windows blown out at residence in Independence.

Thunderstorm Wind, Lafayette

When
March 14, 2:48 PM CST to 2:49 PM CST
Where
Lafayette County, 1.75 mi SW of Napoleon
Measured
52 kt (60 mph) estimated gust
Reported by
Utility Company
Coordinates
39.110, -94.090

Downed wires near Old Santa Fe Trail.

Thunderstorm Wind, Cass

When
March 14, 2:49 PM CST to 2:50 PM CST
Where
Cass County, 2.56 mi ESE of Lake Winnebago
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.800, -94.230

Emergency Management reported a downed power line in rural Pleasant Hill.

Thunderstorm Wind, Andrew

When
March 14, 2:50 PM CST to 2:51 PM CST
Where
Andrew County, 4.15 mi S of Avenue City
Measured
52 kt (60 mph) estimated gust
Reported by
Utility Company
Coordinates
39.820, -94.780

Downed wires and power outages near County Line Road.

Thunderstorm Wind, Clay

When
March 14, 2:50 PM CST to 2:51 PM CST
Where
Clay County, 0.69 mi S of Excelsior Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.340, -94.230

Several large trees and limbs down damaging a property near Excelsior Springs.

Thunderstorm Wind, Ray

When
March 14, 2:50 PM CST to 2:51 PM CST
Where
Ray County, Orrick
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.220, -94.130

Report of a semi blown over along MO-210 via social media relayed by law enforcement.

Thunderstorm Wind, Ray

When
March 14, 2:50 PM CST to 2:51 PM CST
Where
Ray County, 0.53 mi E of Richmond
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.280, -93.970

Downed tree at a residence in Richmond.

Thunderstorm Wind, Buchanan

When
March 14, 2:53 PM CST to 2:54 PM CST
Where
Buchanan County, 1.06 mi E of (Stj)st Joseph Mem A
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
39.770, -94.900

St. Joseph ASOS measured another 58 mph wind gust.

Thunderstorm Wind, Clay

When
March 14, 2:53 PM CST to 2:54 PM CST
Where
Clay County, 0.87 mi SE of Excelsior Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.340, -94.220

Tree fell on a house in Excelsior Springs.

Thunderstorm Wind, De Kalb

When
March 14, 2:53 PM CST to 2:54 PM CST
Where
De Kalb County, Stewartsville
Measured
56 kt (64 mph) estimated gust
Reported by
Utility Company
Coordinates
39.750, -94.500

Several downed power poles in Stewartsville.

Thunderstorm Wind, Andrew

When
March 14, 2:55 PM CST to 2:56 PM CST
Where
Andrew County, 1.27 mi ESE of Helena
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
39.910, -94.650

Social media report of damage to a barn roof and to a chicken coop near Helena.

Thunderstorm Wind, Jackson

When
March 14, 2:58 PM CST to 2:59 PM CST
Where
Jackson County, Oak Grove
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.000, -94.130

Estimated 60 mph winds in Oak Grove.

Thunderstorm Wind, Ray

When
March 14, 2:58 PM CST to 2:59 PM CST
Where
Ray County, 0.69 mi N of Lawson
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
39.440, -94.200

Social media report of minor tree damage from estimated 70 mph wind gusts from thunderstorms.

Thunderstorm Wind, Clay

When
March 14, 3:00 PM CST to 3:01 PM CST
Where
Clay County, 1.27 mi WSW of Excelsior Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.340, -94.250

Picture of light pole fallen on car in a parking lot.

Thunderstorm Wind, Clay

When
March 14, 3:00 PM CST to 3:01 PM CST
Where
Clay County, 0.53 mi E of Holt
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
39.450, -94.340

Social media report of downed tree limbs and minor property damage at a residence in Holt from severe thunderstorm wind gusts.

Thunderstorm Wind, Daviess

When
March 14, 3:03 PM CST to 3:04 PM CST
Where
Daviess County, 0.87 mi NW of Coffey
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.110, -94.010

Estimated 60 mph wind gusts in Coffey.

Thunderstorm Wind, Caldwell

When
March 14, 3:06 PM CST to 3:07 PM CST
Where
Caldwell County, 0.87 mi NW of Polo
Measured
56 kt (64 mph) estimated gust
Reported by
Utility Company
Coordinates
39.560, -94.060

Downed tree and wires near Holstein Road.

Thunderstorm Wind, Caldwell

When
March 14, 3:11 PM CST to 3:12 PM CST
Where
Caldwell County, 0.87 mi NW of Kingston
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.640, -94.040

Damaged out buildings and roof blown off machine shed.

Thunderstorm Wind, Johnson

When
March 14, 3:16 PM CST to 3:17 PM CST
Where
Johnson County, 0.54 mi E of Warrensburg Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.780, -93.790

Reports of semis overturned on US-50 west of Warrensburg.

Thunderstorm Wind, Grundy

When
March 14, 3:29 PM CST to 3:30 PM CST
Where
Grundy County, 1.74 mi SE of Trenton Arpt
Measured
60 kt (69 mph) measured gust
Reported by
Emergency Manager
Coordinates
40.060, -93.580

MU Barton Farm Campus Mesonet recorded 69 mph gust.

Thunderstorm Wind, Grundy

When
March 14, 3:30 PM CST to 3:31 PM CST
Where
Grundy County, 5.51 mi WSW of Laredo
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.990, -93.540

Damage to garage.

Thunderstorm Wind, Grundy

When
March 14, 3:37 PM CST to 3:38 PM CST
Where
Grundy County, 0.69 mi S of Trenton
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.070, -93.620

Radio station in Trenton reports 70 mph wind gusts.

Thunderstorm Wind, Grundy

When
March 14, 3:37 PM CST to 3:38 PM CST
Where
Grundy County, 0.69 mi S of Trenton Arpt
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.070, -93.600

EM reports partial building collapse at East Gate Shopping Center.

Thunderstorm Wind, Daviess

When
March 14, 3:37 PM CST to 3:38 PM CST
Where
Daviess County, 1.26 mi ENE of Jamesport
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.980, -93.800

Roof blown off old agriculture building.

Thunderstorm Wind, Pettis

When
March 14, 4:06 PM CST to 4:07 PM CST
Where
Pettis County, 0.69 mi N of Sedalia Arpt
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
38.710, -93.180

Sedalia ASOS measured a 61 mph wind gust.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2025Every state in 2025This day in weather historyWarnings in Missouri, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1246441, 1246449, 1246451, 1246455, 1246456, 1246457, 1246458, 1246461, 1246463, 1246464, 1246465, 1246467, 1246468, 1246469, 1246471, 1246472, 1246497, 1246473, 1246495, 1246475, 1246476, 1246477, 1246478, 1246479, 1246480, 1246481, 1246498, 1246482, 1246484, 1246485, 1246487, 1246488, 1246490, 1246491, 1246492, 1246500, 1246780, 1246781, 1246782, 1246499, and more.